At age 58 in August of 2011 I had my right hip replaced as a result of Osteoarthritis. Then after 2 weeks developed severe pain again that was not relieved by anything. I was made to wait for 5 months before Insurance Companies would allow any further surgery. Then in January 2012 my second surgery to my right hip was done. This seemed to be better for a while. Now in January 2013 at the one year mark I have developed severe pains to my right hip area that travels all the way around my leg. The area feels hotter then surrounding skin does. No amount of NSAIDS has been of any relief and I made a new appointment to see my surgeon. His only remedy was for me to do Physical Therapy the Xrays he said looked normal. My pain is bad during the day but gets worse during the evening hours. Can I be having an allergic reaction to the prosthetic joint?
Why was the second surgery done? Normally, in cases where allergies are present, you will experience: hives ( raised red blotches, itchy or painful ) swelling of the tongue/ lips/ throat, dizziness, and other symptoms like wheezing or rhinitis. For titanium allergy, you should have reactions at the site of insertion. Also, studies are being done to see if titanium implants can affect the kidneys. Sciatica can also cause the symptoms described by you. There is back pain which radiates to the leg and foot. This can be caused due to spinal disc herniation, spinal stenosis and piriformis syndrome. You can try avoiding those postures and movements which aggravates your symptoms. Could try cold or hot compress for relief from pain. Please discuss this with your doctor am sure he will provide further assistance. Usually it is treated conservatively (without surgery).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.